Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

On treatment for 3 UTI's in 3 months gap, PSA is going down. Should go for a biopsy ?

I am 43 yr old Male. I had 3 UTIs in the space of 3 months, each being treated with antibiotics , the first 2 responded to the drugs but returned after a few weeks. The last one was treated with 4 days of antibiotics plus one per day for a month. I have been UTI free for 8 weeks. I have been through various tests, including PSA . Just after the first UTI my PSA was 11.3. It fell to 6.7 after the 3rd UTI. I had a follow up test where it was expected to fall even lower, but now it is back up to 8.4. Should I go for a biopsy or have more blood tests?
Asked On : Mon, 26 Nov 2012
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Nephrologist 's  Response
Thanks for your query.
If you had recurrent UTIs and elevated PSA which is decreasing it could be that you have prostatitis.
This means an infection or inflammation of the prostate.
If that is so, PSA should decrease once the infection is controlled.
You could see a urologist who may examine you and advise an ultrasound
Good luck.
Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor